MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number T510C29
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during the implant of this 29mm mitral bioprosthetic valve, it was reported that the cinch sutures broke due to over ratcheting of the holder.A second 29mm valve of the same model was used, and the cinch suture also broke on this device due to over cinching of the valve.It is unknown what device was ultimately implanted in the patient.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic's quality laboratory, visual examination revealed that the valve holder remains attached to the valve but appears to have been partially pulled and separated from the sewing ring.All three suture tips remain within the stent cloth on the backs of all stent posts the rotor remains intact.The valve holder is open and intact.No evidence of damage on the valve holder and/or rotor.All suture tips are jagged not smooth, indicating they were broken rather than cut.The break surface of each tip appears consistent with historical events that indicate the valve holder was over-ratcheted.Necking or reduction in diameter is noted adjacent to the break.The rotor was removed from the valve holder; intact.The sutures appeared curled showing evidence the sutures were wound around the rotor.The tips of the sutures that remain attached to the rotor show the same jagged break surface.Conclusion: the investigation is in progress.A supplemental report will be submitted after completion of the investigation.H3: device evaluated? updated h6: updated the codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that reported the physician, "cinched the device enough times, just as they would be doing it".It was further reported that the devices were not able to be sutured and tested due to the cinch suture breaking, and the procedure was prolonged by this as a new device was needed.It was also reported that a device of a different manufacturer was ultimately implanted in the patient.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative

Brand Name
HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20302445
Report Number2025587-2024-05338
Device Sequence Number7726555
Product Code LWR
UDI-Device Identifier00643169594418
UDI-Public00643169594418
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model NumberT510C29
Device Catalogue NumberT510C29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer10/08/2024
12/16/2024
02/06/2025
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date11/04/2024
01/08/2025
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale